Volume 19, issue 1 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Quasimorphisms on contactomorphism groups and contact rigidity

Matthew Strom Borman and Frol Zapolsky

Geometry & Topology 19 (2015) 365–411
Abstract

We build homogeneous quasimorphisms on the universal cover of the contactomorphism group for certain prequantizations of monotone symplectic toric manifolds. This is done using Givental’s nonlinear Maslov index and a contact reduction technique for quasimorphisms. We show how these quasimorphisms lead to a hierarchy of rigid subsets of contact manifolds. We also show that the nonlinear Maslov index has a vanishing property, which plays a key role in our proofs. Finally we present applications to orderability of contact manifolds and Sandon-type metrics on contactomorphism groups.

Keywords
quasimorphism, contactomorphism, contact rigidity, nonlinear Maslov index, prequantization, toric
Mathematical Subject Classification 2010
Primary: 53D35
Secondary: 53D12, 53D20
References
Publication
Received: 15 August 2013
Revised: 21 January 2014
Accepted: 30 January 2014
Published: 27 February 2015
Proposed: Yasha Eliashberg
Seconded: Danny Calegari, Walter Neumann
Authors
Matthew Strom Borman
Department of Mathematics
Stanford University
Building 380
Stanford, CA 94305
USA
Frol Zapolsky
Department of Mathematics
University of Haifa
Mount Carmel
Haifa 31905
Israel